6 doctors weighed in:

Does one night of diarrhea affect the effectiveness of your birth control?

6 doctors weighed in
Dr. Paula Hillard
Obstetrics & Gynecology
2 doctors agree

In brief: Likely not

A bout of diarrhea that is infrequent will not likely affect your birth control pills.
If you have a medical condition that causes chronic (ongoing) diarrhea, such as inflammatory bowel disease, this may affect the absorption and effectiveness of the birth control pill.If this is the case, discuss it with your doctor.When taken consistently, the failure rate is <1%.In typical use, it's about 9%.

In brief: Likely not

A bout of diarrhea that is infrequent will not likely affect your birth control pills.
If you have a medical condition that causes chronic (ongoing) diarrhea, such as inflammatory bowel disease, this may affect the absorption and effectiveness of the birth control pill.If this is the case, discuss it with your doctor.When taken consistently, the failure rate is <1%.In typical use, it's about 9%.
Dr. Paula Hillard
Dr. Paula Hillard
Thank
Dr. Sidney Vinson
Internal Medicine - Gastroenterology
2 doctors agree

In brief: Shouldn't

It really shouldn't.

In brief: Shouldn't

It really shouldn't.
Dr. Sidney Vinson
Dr. Sidney Vinson
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors